Exponential stability of mild solutions to impulsive stochastic neutral partial differential equations with memory
Advances in Difference Equations volume 2013, Article number: 148 (2013)
In this paper, we study the exponential stability in the p th moment of mild solutions to impulsive stochastic neutral partial differential equations with memory. Sufficient conditions ensuring the stability of the impulsive stochastic system are obtained by establishing a new integral inequality. The results obtained here generalize and improve some well-known results.
At present, the study of stochastic partial different equations in a separable Hilbert space has become an important area of investigation in the past two decades because of their applications to various problems arising in physics, biology, engineering etc. [1, 2]. The existence, uniqueness and stability of solutions of stochastic partial differential equations have been considered by many authors [2–12]. The stability of strong solutions of stochastic differential equations also have been discussed extensively [13–15]. However, there are a number of difficulties encountered in the study of stability by the Lyapunov second method. By the Banach fixed point theory,  studied a linear scalar neutral stochastic differential equation with variable delays and gave conditions to ensure that the zero solution is asymptotically mean square stable. Further  considered the stability of stochastic partial differential equations with delays by using the Banach fixed point theory.
On the other hand, the impulsive effects exist in many evolution processes, in which states are changed abruptly at certain moments of time, involved in such fields as medicine and biology, economics, mechanics, electronics [18, 19]. In recent years, the investigation of impulsive stochastic differential equations attracts great attention, especially as regards stability. For example,  discussed the stability of impulsive stochastic systems. [21, 22] discussed the exponential stability in mean square of impulsive stochastic difference equations by establishing difference inequalities. Jiang and Shen  discussed the asymptotic stability of impulsive stochastic neutral partial differential equations with infinite delays.
As known, although the Lyapunov second method is a powerful technique in proving the stability theorems, it is not so suitable in the non-delay case. A difficulty is that mild solutions do not have stochastic differentials, so that one cannot apply the Itô formula to them. Meanwhile, the difficulty of the method of the fixed point theory comes from finding an appropriate fixed point theorem. Therefore, the techniques and the methods for the stability of mild solutions should be developed and explored. In this present work, motivated by [21–23], we study the exponential stability of impulsive stochastic neutral partial differential equations with memory by establishing a new integral inequality. The results obtained here generalize the main results from [3, 6, 17] to cover a class of more general impulsive stochastic neutral systems.
The rest of this paper is organized as follows. In Section 2, we introduce some preliminaries. In Section 3 sufficient conditions ensuring the stability of the impulsive stochastic system are obtained by establishing a new integral inequality.
Throughout this paper, let be a complete probability space with a normal filtration satisfying the usual conditions (i.e., it is increasing and right-continuous while contains all P-null sets). Moreover, let X, Y be two real separable Hilbert spaces and let denote the space of all bounded linear operators from Y into X.
For simplicity, we use the notation to denote the norm in X, Y and to denote the operator norm in and . Let , denote the inner products of X, Y, respectively. Let denote a Y-valued Wiener process defined on the probability space with a covariance operator Q, that is, , for all , where Q is a positive, self-adjoint, trace class operator on Y. In particular, we denote by a Y-valued Q-Wiener process with respect to . We assume that there exists a complete orthonormal system in Y, a bounded sequence of nonnegative real numbers such that , , and a sequence of independent Brownian motions such that , , and , where is the σ-algebra generated by . Let be the space of all Hilbert-Schmidt operators from to X with the inner product ; see, for example, .
Suppose that is an analytic semigroup with its infinitesimal generator A; for literature relating to semigroup theory, we suggest Pazy . We suppose , the resolvent set of −A. For any , it is possible to define the fractional power which is a closed linear operator with its domain .
In this paper, we consider the following impulsive stochastic neutral partial differential equations with memory:
in a real separable Hilbert space X, where , , are all Borel measurable; , , are continuous; A is the infinitesimal generator of a semigroup of bounded linear operators , , in X; . Furthermore, the fixed moments of time satisfy , and represent the right and left limits of at , respectively. Also, , represents the jump in the state x at time with determining the size of the jump. Let and denote the family of all right continuous functions with left-hand limits η from to X. The space C is assumed to be equipped with the norm . Here is the family of all almost surely bounded, -measurable, continuous random variables from to X.
Definition 2.1 A process , , is called a mild solution of Eq. (1) if
is adapted to , with a.s.;
has càdlàg paths on a.s. and for each , satisfies the integral equation(2)
Definition 2.2 Let be an integer. Equation (1) is said to be exponentially stable in the p th mean if for any initial value φ, there exists a pair of positive constants λ and such that
In particular, if , then Eq. (1) is said to be mean-square exponentially stable.
To establish the exponential stability of the mild solution of Eq. (1), we employ the following assumptions.
(H1) A is the infinitesimal generator of a semigroup of bounded linear operators , , in X satisfying , , for some constants and .
(H2) The mappings f and g satisfy the following Lipschitz condition: there exists a constant K for any and such that
(H3) The mapping satisfies that there exists a number and a positive constant such that for any and , and
(H4) There exists a constant such that , , for each .
Moreover, for the purposes of stability, we always assume that , , , (). Hence Eq. (1) has a trivial solution when .
Lemma 2.1 
If (H1) holds, then for any :
For each , ;
There exist positive constants and such that , .
3 Stability of mild solutions
In this section, to establish sufficient conditions ensuring the exponential stability in p-moment () for a mild solution to Eq. (1), we firstly establish a new integral inequality to overcome the difficulty when the neutral term and impulsive effects are present.
Lemma 3.1 For any , assume that there exist some positive constants (), () and a function such that
for each . If
where is the unique solution to the equation: and .
Proof Let , then by (6) and the existence theorem of the root, there exists a positive constant such that .
For any , let
To now prove the result, we only claim that (4) and (5) imply
Clearly, for any , (9) holds. By the contradiction, assume that there is a positive constant such that
This, together with (5), yields (note that )
By (8), we have
Hence, by (11), we obtain , which contradicts (10). Therefore (9) holds.
Since ε is arbitrarily small, so (7) holds. This completes the proof. □
We can now state our main result of this paper.
Theorem 3.1 If (H1)-(H4) hold for some , , then the mild solution of Eq. (1) is exponentially stable in the pth moment, provided
where , and is defined in Lemma 3.1.
Proof From the condition (13), we can always find a number small enough such that
On the other hand, recall the inequalities and for , . Then, for any ,
From (2) and (14),
Now we compute the right-hand terms of (15). Firstly, by (H1) and (H3), we can easily obtain
By (H4) and the Hölder inequality, for , , , we have
By (H3), Lemma 3.1 and the Hölder inequality,
Similar to (20), by (H2) and the Hölder inequality, we have
By Da Prato and Zabczyk [, Lemma 7.7, p.194], similar to (20), (H2) and the Hölder inequality, we have
Substituting (16)-(22) into (15) yields
This, together with Lemma 3.1 and (13), gives that there exist two positive constants and such that for any . This completes the proof. □
If , then we get the following corollary from Theorem 3.1.
Corollary 3.1 If (H1)-(H4) hold for some , then the mild solution of Eq. (1) is mean-square exponentially stable, provided
Remark 3.1 Unlike earlier studies, ours does not make use of general methods such as Lyapunov methods, fixed point theory and so forth. As we know, in general, it is impossible to construct a suitable Lyapunov function (functional) and to find an appropriate fixed point theorem for stochastic partial differential equations with memory, even for constant delays, to deal with stability. In this work, we use the new impulsive integral inequality to derive the sufficient conditions for stability.
Remark 3.2 Without delay and impulsive effect, Eq. (1) becomes stochastic neutral partial differential equations, which is investigated in . Without the neutral term and impulsive effect, Eq. (1) reduces to stochastic partial differential delay equations, which is studied in [6, 17]. Therefore, we generalize by the integral inequality the results to cover a class of more general impulsive stochastic neutral partial differential equations with memory. Moreover, unlike , we need not require the functions , , to be differentiable.
In this paper, we discuss the exponential stability in the p th moment of mild solutions to impulsive stochastic neutral partial differential equations with memory. By establishing a new integral inequality, we obtain sufficient conditions ensuring the stability of the impulsive stochastic system. The results generalize and improve earlier publications.
Chow PL: Stochastic Partial Differential Equations. Chapman & Hall/CRC Press, Boca Raton; 2007.
Da Prato G, Zabczyk J: Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge; 1992.
Mahmudov NI: Existence and uniqueness results for neutral SDEs in Hilbert spaces. Stoch. Anal. Appl. 2006, 24: 79-95. 10.1080/07362990500397582
Bao J, Hou Z: Existence of mild solutions to stochastic neutral partial functional differential equations with non-Lipschitz coefficients. Comput. Math. Appl. 2010, 59: 207-214. 10.1016/j.camwa.2009.08.035
Chen H: Integral inequality and exponential stability for neutral stochastic partial differential equations with delays. J. Inequal. Appl. 2009., 2009: Article ID 297478
Caraballo T, Liu K: Exponential stability of mild solutions of stochastic partial differential equations with delays. Stoch. Anal. Appl. 1999, 17: 743-763. 10.1080/07362999908809633
Wan L, Duan J: Exponential stability of non-autonomous stochastic partial differential equations with finite memory. Stat. Probab. Lett. 2008, 78: 490-498. 10.1016/j.spl.2007.08.003
Bao J, Truman A, Yuan C: Stability in distribution of mild solutions to stochastic partial differential delay equations with jumps. Proc. R. Soc. Lond. A 2009, 465: 2111-2134. 10.1098/rspa.2008.0486
Chen H: Impulsive-integral inequality and exponential stability for stochastic partial differential equations with delays. Stat. Probab. Lett. 2010, 80: 50-56. 10.1016/j.spl.2009.09.011
Chen H: The asymptotic behavior for second-order neutral stochastic partial differential equations with infinite delay. Discrete Dyn. Nat. Soc. 2011, 2011: 1-15.
Chen H: Asymptotic behavior of stochastic two-dimensional Navier-Stokes equations with delays. Proc. Indian Acad. Sci. Math. Sci. 2012, 122: 283-295. 10.1007/s12044-012-0071-x
Jiang J, Shen Y: A note on the existence and uniqueness of mild solutions to neutral stochastic partial functional differential equations with non-Lipschitz coefficients. Comput. Math. Appl. 2011, 61: 1590-1594. 10.1016/j.camwa.2011.01.027
Mao X: Stochastic Differential Equations and Applications. Horwood, Chichestic; 1997.
Liu L: Stability of Infinite Dimensional Stochastic Differential Equations with Applications. Chapman & Hall/CRC Press, London; 2004.
Li C, Sun J: Stability analysis of nonlinear stochastic differential delay systems under impulsive control. Phys. Lett. A 2010, 374: 1154-1158. 10.1016/j.physleta.2009.12.065
Luo J: Fixed points and stability of neutral stochastic delay differential equations. J. Math. Anal. Appl. 2007, 334: 431-440. 10.1016/j.jmaa.2006.12.058
Luo J: Fixed points and exponential stability of mild solutions of stochastic partial differential equations with delays. J. Math. Anal. Appl. 2008, 342: 753-760. 10.1016/j.jmaa.2007.11.019
Lakshmikantham V, Bainov D, Simeonov P: Theory of Impulsive Differential Equations. World Scientific, Singapore; 1989.
Li X: New results on global exponential stabilization of impulsive functional differential equations with infinite delays or finite delays. Nonlinear Anal., Real World Appl. 2010, 11: 4194-4201. 10.1016/j.nonrwa.2010.05.006
Cheng P, Deng F, Peng Y: Robust exponential stability and delayed-state-feedback stabilization of uncertain impulsive stochastic systems with time-varying delay. Commun. Nonlinear Sci. Numer. Simul. 2012, 17: 4740-4752. 10.1016/j.cnsns.2012.03.038
Yang Z, Xu D: Mean square exponential stability of impulsive stochastic difference equations. Appl. Math. Lett. 2007, 20: 938-945. 10.1016/j.aml.2006.09.006
Bao J, Hou Z, Wang F: Exponential stability in mean square of impulsive stochastic difference equations with continuous time. Appl. Math. Lett. 2009, 22: 749-753. 10.1016/j.aml.2008.08.013
Jiang F, Shen Y: Stability of impulsive stochastic neutral partial differential equations with infinite delays. Asian J. Control 2012, 14: 1706-1709. 10.1002/asjc.491
Pazy A: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer, New York; 1992.
The work is supported by the Research Funds of Wuhan Polytechnic University under Grant 2012Y16, the Fundamental Research Funds for the Central Universities under Grant 2722013JC080, China Postdoctoral Science Foundation funded project under Grant 2012M511615 and the Natural Science Foundation of Hubei Province of China.
The authors declare that they have no competing interests.
HY gave the proof of the main result and drafted the manuscript. FJ established the new integral inequality and participated in the study of the main result of the paper. All authors read and approved the final manuscript.
About this article
Cite this article
Yang, H., Jiang, F. Exponential stability of mild solutions to impulsive stochastic neutral partial differential equations with memory. Adv Differ Equ 2013, 148 (2013). https://doi.org/10.1186/1687-1847-2013-148